Diabetes Channel
Topics
Medications
Quicklinks
Related Channels

Humulin N Overdose

If you take too much Humulin N (NPH insulin), overdose symptoms may include blurry vision, shakiness, and extreme hunger. These are the early symptoms of low blood sugar. More severe symptoms include difficulty speaking, loss of coordination, and loss of consciousness. Treatment for a Humulin N overdose involves supportive care, which consists of treating the symptoms that occur as a result of the overdose.

An Introduction to Humulin N Overdose

Humulin® N (NPH insulin) is an intermediate-acting form of insulin. As with any medication, it is possible to take too much Humulin N. As with all insulins, overdose with Humulin N can be lethal. The specific effects of a Humulin N overdose may vary, depending on a number of factors, including the specific Humulin N dosage, dietary or exercise changes, and whether the dosage was taken with any other medications or substances.
 

Effects of Overdosing on Humulin N

An overdose of Humulin N can be caused by several factors, including changes in diet, exercise, or other medications. Simply measuring a dose incorrectly can also cause an overdose. A Humulin N overdose can cause low blood sugar levels (hypoglycemia), which can be quite dangerous. Some of the early symptoms of low blood sugar include:
 
  • Shakiness (tremors)
  • Sweating, including cold sweats
  • Extreme hunger
  • Dizziness
  • Blurry vision.
     
More severe symptoms include:
 
  • Loss of coordination
  • Difficulty speaking
  • Seizures
  • Loss of consciousness
  • Changes in behavior, such as irritability
  • Confusion
  • Coma
  • Loss of life.
     
You may find that you have your own unique set of low blood sugar symptoms. Any time you suspect you have low blood sugar levels, make sure to take immediate action. Also, it is a good idea to let others around you know how to spot your particular signs of low blood sugar (and how to react), since you may be too confused (due to low blood sugar) to recognize the signs and respond adequately. People who have had poorly controlled diabetes for a long time may not be able to sense or feel some of the symptoms of a Humulin N overdose.
 
Healthy Eating for People With Diabetes

Humulin N Insulin Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.